Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 105, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 2013, 6:38 AM CDT for Blue Earth County, Brown County, Nicollet County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 26, 2013, 7:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blue Earth County, MN, Brown County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KMPX 261138
SVRMPX
MNC013-015-103-261230-
/O.NEW.KMPX.SV.W.0105.130626T1138Z-130626T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
EAST CENTRAL BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
CENTRAL NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 730 AM CDT
* AT 635 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NEW ULM...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW ULM...KLOSSNER...COURTLAND AND NICOLLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4433 9402 4411 9432 4424 9460 4446 9456
TIME...MOT...LOC 1138Z 295DEG 23KT 4438 9447
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
852
WWUS53 KMPX 261158
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 AM CDT WED JUN 26 2013
MNC013-015-103-261230-
/O.CON.KMPX.SV.W.0105.000000T0000Z-130626T1230Z/
BROWN MN-NICOLLET MN-BLUE EARTH MN-
658 AM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLUE EARTH...CENTRAL NICOLLET AND EAST CENTRAL BROWN COUNTIES UNTIL
730 AM CDT...
AT 655 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW ULM...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COURTLAND AND NICOLLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4433 9402 4411 9432 4421 9453 4444 9449
TIME...MOT...LOC 1158Z 295DEG 23KT 4429 9436
HAIL...1.00IN
WIND...60MPH
$$691
WWUS53 KMPX 261215
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT WED JUN 26 2013
MNC013-015-103-261230-
/O.CON.KMPX.SV.W.0105.000000T0000Z-130626T1230Z/
BROWN MN-NICOLLET MN-BLUE EARTH MN-
715 AM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLUE EARTH...CENTRAL NICOLLET AND EXTREME EAST CENTRAL BROWN COUNTIES
UNTIL 730 AM CDT...
AT 714 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF NEW ULM...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NICOLLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 9443 4440 9432 4433 9402 4411 9432
TIME...MOT...LOC 1215Z 295DEG 23KT 4424 9425
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:26 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 6:26 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 626 AM CDT WED JUN 26 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT TUE JUN 25 2013 THE GENERAL CONSENSUS AMONGST THE SHORT TERM MODEL SOLUTIONS IS FOR A GRADUAL WEAKENING TREND WITH THE BROKEN LINE OF SHOWERS/ THUNDERSTORMS AS IT TRACKS EASTWARD ACROSS WESTERN MN EARLY THIS MORNING. THEREFORE...HAVE TAPERED POPS OFF GRADUALLY THROUGH THE MORNING HOURS. SREF/HRRR/ARW MODELS THEN ALL DEPICT DIURNALLY DRIVEN THUNDERSTORM DEVELOPMENT AS THE COLD FRONT PASSES THROUGH THIS AFTERNOON...GENERALLY ALONG AND EAST OF INTERSTATE 35. A FEW OF THE STORMS MAY BE SEVERE DURING THE AFTERNOON/EARLY EVENING. ANOTHER WARM AND HUMID DAY IS ON TAP. HIGHS WILL BE WELL INTO THE 80S COMBINED WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. HEAT INDICES THIS AFTERNOON IN THE LOWER 90S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 345 AM CDT WED JUN 26 2013 A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT ACROSS PORTIONS OF EASTERN MN AND WEST CENTRAL WI THURSDAY AND FRIDAY AS WE REMAIN ON THE WESTERN SIDE OF A NEGATIVE TILT UPPER TROUGH AND STRONG JET ALOFT. THE TROUGH IS SHOWN BY ALL DETERMINISTIC RUNS TO DROP SOUTHWESTWARD ACROSS THE FA FRIDAY NIGHT AND SATURDAY. UNFORTUNATELY...RAIN CHANCES FOR SATURDAY ARE INCREASING. DRY WEATHER IS EXPECTED TO RETURN BY SUNDAY WITH THE UPPER TROUGH SOUTH OF THE REGION. THE THREAT FOR SHOWERS AND A FEW THUNDERSTORMS RETURNS TO WESTERN MINNESOTA ON MONDAY AND ACROSS ALL OF THE FA BY TUESDAY...ALTHOUGH THE ECMWF IS NOT AS AGGRESSIVE AS THE GFS IS WITH MORE UPPER TROUGHING MOVING THROUGH. ITS POSSIBLE THAT RAIN COULD BE BOTH NORTH AND SOUTH OF THE CWA DURING THESE PERIODS. THE WARMEST DAY OF THE LONG TERM IS THURSDAY WITH HIGHS IN THE MIDDLE TO UPPER 80S. A SIGNIFICANT DROP IN TEMPERATURES IS EXPECTED BY SATURDAY DUE TO THE CLOUDS/SHOWERS AND NORTHERLY FLOW DEVELOPING WITH HIGHS FORECAST TO BE ONLY IN THE MIDDLE 70S. HIGHS IN THE UPPER 70S TO LOWER 80S DOMINATE THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 615 AM CDT WED JUN 26 2013 A LOT OF THINGS TO MONITOR THIS MORNING. THERE IS FOG AND LOW STRATUS AT KSTC...KEAU...KRNH - ALL OF WHICH SHOULD IMPROVE BY MID MORNING. ALTHOUGH THE HIGH CLOUDS OVERHEAD WILL KEEP THE MIXING DOWN AND FOG IN A LITTLE LONGER THIS MORNING. THEN IT COULD BE MORE 5-6 BR/HZ FOR MUCH OF THE MORNING. OTHERWISE...THAT BATCH OF STORMS NOW CLEARING KRWF SHOULD LARGELY MISS THE TAF SITES AS IT HEADS FOR KMKT. LASTLY...FAIRLY HIGH CONFIDENCE IN A BROKEN LINE OF THUNDERSTORMS DEVELOPING ACROSS EASTERN MN AND MOVING INTO WI EARLY THIS AFTERNOON. COULD BE SOME GUSTY WINDS AND HAIL...BUT FOR NOW JUST INCLUDED THUNDER AT KMSP...KRNH AND KEAU. KMSP... SEE NO REASON WE WON'T HANG ONTO THE LIGHT 3-5 MILE FOG FOR THE NEXT COUPLE HOURS /THROUGH THE HIGHER MORNING VOLUME/...ESPECIALLY WITH THE MUGGY SURFACE AIR MASS IN PLACE AND ALSO GIVEN THE SUN WILL NOT BE ABLE TO MIX AS MUCH WITH THE HIGH CLOUDS NOW OVERHEAD. EVENTUALLY THE VISIBILITY WILL IMPROVE JUST A FEW HOURS BEFORE AN APPROACHING COLD FRONT DEVELOPS A LINE OF SHOWERS/STORMS RIGHT OVERHEAD OF KMSP OR JUST TO THE WEST OF THE AIRPORT. THE GOOD NEW IS THE STORMS WILL ONLY LAST A COUPLE HOURS AND WILL BE IN WI BEFORE THE EVENING PUSH. /OUTLOOK FOR KMSP/ THU...VFR. WINDS WNW AT 10G15KTS. FRI...VFR. WINDS NW AT 15G20KTS. SAT...VFR. CHC SHRA/TS WITH MVFR. WINDS NW AT 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...RAH AVIATION...CLF
Hazardous weather outlook, Jun 26, 4:20 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 420 AM CDT WED JUN 26 2013 MNZ041>045-047>051-054>059-064>069-073>077-082>085-091>093-270930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- 420 AM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ052-053-060>063-070-078-WIZ014>016-023>028-270930- ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 420 AM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN... WHICH COULD LEAD TO ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY AND THEN AGAIN ON TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jun 26, 1:51 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 AM CDT WED JUN 26 2013
MNZ047-054>056-260800-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-
151 AM CDT WED JUN 26 2013
AT 148 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM 5 MILES WEST OF CLINTON. THIS STORM WAS MOVING EAST AT
25 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHOKIO.
LOUISBURG.
APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4527 9642 4526 9629 4523 9627 4520 9618
4520 9612 4540 9613 4542 9625 4562 9625
4553 9593 4508 9601 4523 9647 4526 9646
TIME...MOT...LOC 0651Z 281DEG 21KT 4544 9652
CLFSpecial weather statement, Jun 26, 2:38 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 238 AM CDT WED JUN 26 2013 MNZ054-260830- LAC QUI PARLE- 238 AM CDT WED JUN 26 2013 AT 237 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...OR 16 MILES EAST OF ALBEE. THIS STORM WAS MOVING EAST AT 20 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MADISON. CERRO GORDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4512 9602 4495 9588 4493 9630 4511 9629 TIME...MOT...LOC 0739Z 262DEG 19KT 4502 9622 CLF
Special weather statement, Jun 26, 6:18 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 618 AM CDT WED JUN 26 2013 MNZ065-067-074-075-261200- BROWN-NICOLLET-RENVILLE-SIBLEY- 618 AM CDT WED JUN 26 2013 AT 613 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF SLEEPY EYE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GIBBON. ST GEORGE. LAFAYETTE. KLOSSNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4439 9423 4421 9445 4444 9484 4459 9459 TIME...MOT...LOC 1118Z 306DEG 25KT 4448 9463
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:51 AM CDT | Special Weather Statement | MPX | Big Stone | 69 min |
| Jun 26, 2:18 AM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 42 min |
| Jun 26, 2:38 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 52 min |
| Jun 26, 6:18 AM CDT | Special Weather Statement | MPX | Brown | 42 min |
| Jun 26, 7:26 AM CDT | Special Weather Statement | MPX | Blue Earth | 49 min |
| Jun 26, 8:09 AM CDT | Special Weather Statement | MPX | Faribault | 51 min |
| Jun 26, 8:25 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 50 min |
| Jun 26, 1:32 PM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 5 days |
| Jun 26, 1:33 PM CDT | Special Weather Statement | MPX | Washington | 57 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | MPX | Dakota | 42 min |
| Jun 26, 3:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.